Vancouver teen on life support after suspected fentanyl overdose

By on August 3, 2015


(Shutterstock image)
(Shutterstock image)

VANCOUVER – A teenage boy is on life support after a suspected fentanyl overdose in Vancouver.

Police spokesman Brian Montague says in a release that two boys, aged 16 and 17, lost consciousness in a park after taking what is believed to be fake Oxycontin Saturday night.

Both teens were rushed to the Vancouver Children’s Hospital, where the 16-year-old woke up and is recovering, while the 17-year-old remains in grave condition on life support.

The drug the boys are believed to have consumed are known as “fake 80s,” which are green pills with the number 80 on them.

Fentanyl is 50 to 100 times more toxic than morphine and has been linked to many recent overdose deaths in B.C., including the deaths of a North Vancouver couple in July.

Police say fentanyl can be found in many forms and is often mixed with other drugs.